Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 46, NWS Milwaukee, WI

April 29, 2018

NWS Milwaukee, WI issued this small craft advisory at Apr 29, 2018, 3:30 PM CDT. It took effect at Apr 30, 2018, 12:00 PM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2018, 3:30 PM CDT (20:30 UTC)
In effect from
Apr 30, 2018, 12:00 PM CDT
Expired
May 1, 2018, 10:00 PM CDT
In force
34 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

595 
WHUS73 KMKX 292030
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
330 PM CDT Sun Apr 29 2018

...Waves will build to 4 to 5 feet Monday afternoon...

.Small Craft Advisory has been issued as southerly winds will
develop waves of 4 to 5 feet tomorrow afternoon. Gusty
southerly or southwesterly winds will continue through the
overnight continuing the 4 to 5 foot waves.

LMZ643-300430-
/O.NEW.KMKX.SC.Y.0046.180430T1800Z-180501T1500Z/
Sheboygan to Port Washington WI-
330 PM CDT Sun Apr 29 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 10 AM CDT
TUESDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from 1 PM Monday to
10 AM CDT Tuesday. 

* WINDS: South to Southwesterly 10-15 with gusts to 25kt

* WAVES: 4-5 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
10 follow-up statements
943 
WHUS73 KMKX 300143
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
843 PM CDT Sun Apr 29 2018

...Waves Will Build to 4 to 5 feet Monday Afternoon...

.Small Craft Advisory has been issued as southerly winds will
develop waves of 4 to 5 feet tomorrow afternoon. Gusty southerly
or southwesterly winds will continue through the overnight
continuing the 4 to 5 foot waves.

LMZ643-300945-
/O.CON.KMKX.SC.Y.0046.180430T1800Z-180501T1500Z/
Sheboygan to Port Washington WI-
843 PM CDT Sun Apr 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO
10 AM CDT TUESDAY...

* WINDS: South to South 10 to 15 knots increasing to 15 to 25
  knots Monday afternoon.

* WAVES: Increasing to 4 to 5 feet Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
441 
WHUS73 KMKX 300813
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
313 AM CDT Mon Apr 30 2018

...A PERIOD OF BREEZY SOUTHERLY WIND BEGINS THIS AFTERNOON...

.Breezy south winds will prevail from this afternoon into
Tuesday and Tuesday evening. High waves will build north of Port
Washington. 

LMZ644>646-301615-
/O.EXB.KMKX.SC.Y.0046.180430T1700Z-180502T0100Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
313 AM CDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT
TUESDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from noon today to 8 PM
CDT Tuesday. 

* WINDS: South 15 to 20 knots with higher gusts. 

* WAVES: 1 to 3 feet. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ643-301615-
/O.EXT.KMKX.SC.Y.0046.180430T1700Z-180502T0100Z/
Sheboygan to Port Washington WI-
313 AM CDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM CDT
TUESDAY...

The Small Craft Advisory is now in effect from noon today to 8 PM
CDT Tuesday. 

* WINDS: South 15 to 20 knots with higher gusts. 
  
* WAVES: Building to 3 to 5 feet this afternoon through Tuesday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
792 
WHUS73 KMKX 301502
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1002 AM CDT Mon Apr 30 2018

...A PERIOD OF BREEZY SOUTHERLY WIND BEGINS THIS AFTERNOON...

LMZ643>646-302315-
/O.CON.KMKX.SC.Y.0046.180430T1700Z-180502T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1002 AM CDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT
TUESDAY...

* WINDS: South 15 to 20 knots with gusts to 25 knots.

* WAVES: 2 to 4 feet, except for 3 to 5 feet north of Port
  Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
DDV

www.weather.gov/mkx
662 
WHUS73 KMKX 301927
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
227 PM CDT Mon Apr 30 2018

...A PERIOD OF BREEZY SOUTHERLY WINDS...

LMZ643>646-010330-
/O.CON.KMKX.SC.Y.0046.000000T0000Z-180502T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
227 PM CDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT
TUESDAY...

* WINDS: South to southwest at 15 to 20 knots with gusts to 25
  knots. 

* WAVES: 2 to 4 feet, except for 3 to 5 feet north of Port 
  Washington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
DDV

www.weather.gov/mkx
747 
WHUS73 KMKX 010202
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
902 PM CDT Mon Apr 30 2018

...A PERIOD OF BREEZY SOUTHERLY WINDS...

LMZ643>646-011200-
/O.CON.KMKX.SC.Y.0046.000000T0000Z-180502T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
902 PM CDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT
TUESDAY...

* WINDS: South to southwest at 15 to 20 knots with gusts to 30 
  knots. 

* WAVES: 2 to 4 feet, except for 3 to 5 feet north of Port 
  Washington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
025 
WHUS73 KMKX 010745
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
245 AM CDT Tue May 1 2018

...BREEZY SOUTH WINDS CONTINUE TODAY...

LMZ643>646-011545-
/O.CON.KMKX.SC.Y.0046.000000T0000Z-180502T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
245 AM CDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WINDS: South to southwest at 15 to 20 knots with gusts to 25 
  knots. A few gusts to 30 knots this afternoon. 

* WAVES: 3 to 4 feet, except for 4 to 5 feet north of Port 
  Washington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Hentz

www.weather.gov/mkx
999 
WHUS73 KMKX 011427
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
927 AM CDT Tue May 1 2018

...BREEZY SOUTH TO SOUTHWEST WINDS CONTINUE TODAY...

LMZ643>646-012230-
/O.CON.KMKX.SC.Y.0046.000000T0000Z-180502T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
927 AM CDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WINDS: South to southwest at 15 to 20 knots with gusts to 25 
  knots. A few gusts to 30 knots this afternoon. 

* WAVES: 3 to 4 feet, except for 4 to 5 feet north of Port 
  Washington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
332 
WHUS73 KMKX 012040
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
340 PM CDT Tue May 1 2018

...BREEZY SOUTH WINDS THROUGH EARLY EVENING...

LMZ643>646-020100-
/O.CON.KMKX.SC.Y.0046.000000T0000Z-180502T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
340 PM CDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WINDS: South to southwest at 15 to 20 knots with gusts to 25
  knots. A few gusts to 30 knots are possible. 

* WAVES: 3 to 4 feet 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
423 
WHUS73 KMKX 020014
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
714 PM CDT Tue May 1 2018

...BREEZY SOUTH WINDS CONTINUE...

LMZ643>646-020300-
/O.EXT.KMKX.SC.Y.0046.000000T0000Z-180502T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
714 PM CDT Tue May 1 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

The Small Craft Advisory is now in effect until 10 PM CDT this
evening. 

* WINDS: South to southwest at 15 to 20 knots with gusts to 25
  knots. A few gusts to 30 knots are possible. Gusts will
  gradually subside over the next few hours. 

* WAVES: 3 to 4 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
575 
WHUS73 KMKX 020311
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1011 PM CDT Tue May 1 2018

LMZ643>646-020415-
/O.EXP.KMKX.SC.Y.0046.000000T0000Z-180502T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1011 PM CDT Tue May 1 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

The Small Craft Advisory is no longer in effect. 

$$


www.weather.gov/mkx

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:25 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 29, 3:25 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
325 PM CDT Sun Apr 29 2018

.SHORT TERM...
Tonight through Monday...
High pressure remains in control of the region with winds starting
to become a bit more southerly to southwesterly overnight. Warm
air advection will start to kick in with significant bump in temps
for tomorrow as highs push into 70s...though possible right along
portions of the lakefront from Port Washington north may be cooler
with slight onshore flow. Should stay dry through the period with
temps remaining above normal through the overnight into Tuesday.

.LONG TERM...
Tuesday through Thursday...
A large upper level low will dig across the southwestern US and
help drive moisture towards the western Great Lakes through the
period. A frontal boundary will work its way towards the region
and waves of energy will move along the boundary and provide the
boost to harness the increasing moisture and produce showers and
even some thunderstorms will be possible. Better chances for
precip will be along and west of I-39 on Tuesday...with everyone
in play for showers and a few thunderstorms later Wednesday night
through Thursday. Some models show the potential for some decent
instability on Thursday...and possible heaverir rainfall.
Something to watch but not any real certainty that it would play
out that way at all.

Friday into Sunday...
Mainly dry period for the end of the week. Temps look to be
seasonal with highs in the 60 through the entire wknd. Saturday
would be the only day of the three that could be a bit cooler than
currently forecast due to possible cooler northwest flow as trough
moves through just to the north.

&&

.AVIATION(18Z TAFS)...
Mostly clear skies and VFR conditions for rest of today and
tonight. LLWS may develop early morning Monday from south central
WI toward east central WI via a swly LLJ; however, will not be
including LLWS in TAFs at this time due to low confidence of
occurrence. Some mixing likely to occur during late morning Monday
and will allow for gusty winds to occur into the evening hours.

&&

.MARINE...
A lake breeze via sely winds will lessen slightly overnight with
breezy southerly winds developing for Mon afternoon through Tue
early morning developing Small Craft Advisory threshold waves of
4 to 5 foot north of Port Washington. Off shore flow Tuesday
afternoon will decrease the waves slightly in magnitude allowing
for the Small Craft to end by late morning.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 1 PM Monday to 10 AM CDT Tuesday for
     LMZ643.

&&

Tonight/Monday and Aviation/Marine...ABS
Monday Night through Sunday...ABS
Hazardous weather outlook, Apr 29, 3:21 AM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
321 AM CDT Sun Apr 29 2018

WIZ046-047-051-052-056>060-062>072-300830-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
321 AM CDT Sun Apr 29 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Elevated fire weather conditions are expected today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Elevated fire weather conditions are possible Monday.

There is a chance for thunderstorms Tuesday afternoon through
Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-300830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
321 AM CDT Sun Apr 29 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Gusty south winds will approach Small Craft Advisory levels
Tuesday into Tuesday night.

There is a chance of thunderstorms at times from Tuesday night
through Thursday evening.

Collar
www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.